MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 1/8END; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 1/8END; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number SU130-1321
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received and forwarded on to the manufacturing facility for investigation.The sample was received on 1/12/17.The results of the investigation are pending, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
On (b)(6) 2016 a drain tube was placed in patient¿s wound after spinal procedure. five days later during removal, part of the drain tube broke off inside patient and patient required emergency procedure to remove tubing.
 
Additional Manufacturer Narrative
The customer sample was received inside of plastic bag, not its original package.Visual examination showed that it is 3.03 inches in length portion of silicone round drain 10fr.Visual inspection revealed that the silicone tubing broke off at unperforated tubing section.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are similar to failures caused by abrasion or scoring with a sharp instrument on the tubing surface.The device history record (dhr) for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.No reported non-conformances were found from review of the records, which included incoming and in-process inspection, non-conforming reports and manufacturing records.The minimum tensile strength specification for the tubing is 750 psi.Dhr of this tubing demonstrated tensile strength results of a minimum of 835 psi in testing performed.The minimum pull test specification for this drain is 3.0 lb.Dhr demonstrated pull test results of a minimum of 5.0 lb in the perforated area in quality testing performed.Inspection record for the raw material used to extrude the tubing was reviewed and certificate of analysis (coa) indicates that all test results were within specification limits, including tensile and tear tests.This is the first complaint received on this catalog in the last 12 months.The lot number reported was manufactured on march 23, 2015.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.It is also recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use (ifu). ¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿.

Brand Name
DRAIN JACKSON PRATT 10FR 1/8END
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6262483
Report Number1423537-2017-00067
Device Sequence Number426034
Product Code GCX
UDI-Device Identifier10885380064050
UDI-Public10885380064050
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1321
Device Catalogue NumberSU130-1321
Device Lot Number1150256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Distributor Facility Aware Date12/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR